MAUDE Adverse Event Report: ALPHATEC SPINE INC TI 8.5 MM POLYAXIAL SCREW ASSY, 45 MM (TI-6AI-4V ELI); PEDICLE SCREW SPINAL FIXATION

ALPHATEC SPINE INC TI 8.5 MM POLYAXIAL SCREW ASSY, 45 MM (TI-6AI-4V ELI); PEDICLE SCREW SPINAL FIXATION
Model Number 62085-45
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The international customer provided three (3) separate identifying lot numbers.It is unknown which belongs to the fractured polyaxial screw.Lot 687074 manufactured 2/20/2015.Lot 692540 manufactured 6/1/2015.Lot 692490 manufactured 6/5/2015.No evaluation possible at this time.The polyaxial has not been removed from the patient.It remains securely anchored within the l5 lumber vertebrae.Upon the receipt of additional information and/or the device, a follow up reported with be submitted.
 
Event or Problem Description
Follow up x-rays taken (b)(6) 2016 revealed the polyaxial screw located at the right l5 had fractured and broke.Revision surgery is scheduled for (b)(6) 2016.The zodiac degenerative spinal fixation system was originally implanted on (b)(6) 2015 from the l3 to l5.

Brand Name
TI 8.5 MM POLYAXIAL SCREW ASSY, 45 MM (TI-6AI-4V ELI)
Common Device Name
PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key5998183
Report Number2027467-2016-00075
Device Sequence Number18842111
Product Code KWP
UDI-Device Identifier00844856003248
UDI-Public00844856003248
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number62085-45
Device Catalogue Number62085-45
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2016
Initial Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR